Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 28, 2009, 4:25 AM MST for 5 counties in Arizona. It took effect at Apr 28, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 4:25 AM MST (11:25 UTC)
- In effect from
- Apr 28, 2009, 12:00 PM MST
- Expired
- Apr 28, 2009, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 281125 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 425 AM MST TUE APR 28 2009 AZZ104>107-109>114-139-140-281930- /O.UPG.KFGZ.FW.A.0006.090428T1900Z-090429T0200Z/ /O.NEW.KFGZ.FW.W.0008.090428T1900Z-090429T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 425 AM MST TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH ARE FORECAST FOR ALL OF NORTHERN ARIZONA TODAY. RELATIVE HUMIDITIES HAVE SHOWN POOR RECOVERY EARLY TUESDAY MORNING AND ARE FORECAST TO FALL BELOW 15 PERCENT AS EARLY AS NOON TODAY. THESE CONDITIONS ARE DUE TO THE PASSAGE OF A COLD FRONT THROUGH THE GREAT BASIN. INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ108-115>118-137-138-281930- /O.NEW.KFGZ.FW.W.0008.090428T1900Z-090429T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 425 AM MST TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH ARE FORECAST FOR ALL OF NORTHERN ARIZONA TODAY. RELATIVE HUMIDITIES HAVE SHOWN POOR RECOVERY EARLY TUESDAY MORNING AND ARE FORECAST TO FALL BELOW 15 PERCENT AS EARLY AS NOON TODAY. THESE CONDITIONS ARE DUE TO THE PASSAGE OF A COLD FRONT THROUGH THE GREAT BASIN. INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ 41
4 follow-up statements
000 WWUS85 KFGZ 281857 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1157 AM MST TUE APR 28 2009 AZZ104>118-137>140-290200- /O.CON.KFGZ.FW.W.0008.090428T1900Z-090429T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1157 AM MST TUE APR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DRY LOW PRESSURE DISTURBANCE MOVING THROUGH THE GREAT BASIN TODAY WILL CONTINUE TO BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH TO MOST OF NORTHERN ARIZONA THIS AFTERNOON UNTIL THIS EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT AS EARLY AS NOON TODAY. INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 282200 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE APR 28 2009 AZZ104-105-108-118-137-138-282300- /O.CAN.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 300 PM MST TUE APR 28 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING FOR AREAS SOUTH AND SOUTHWEST OF THE MOGOLLON RIM AS WELL AS THE KAIBAB PLATEAU AND MARBLE AND GLEN CANYON AREAS. SOUTHWEST WINDS HAVE REMAINED BELOW 20 MPH THIS AFTERNOON...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. VERY LOW HUMIDITIES...HOWEVER...CONTINUE WITH RELATIVE HUMIDITY GENERALLY BETWEEN 10 AND 15 PERCENT. BREEZY SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE UNTIL AROUND SUNSET. $$ AZZ106-107-109>117-139-140-290200- /O.CON.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 300 PM MST TUE APR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DRY LOW PRESSURE DISTURBANCE MOVING THROUGH THE GREAT BASIN TODAY WILL CONTINUE TO BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH TO MUCH OF NORTHEASTERN ARIZONA THIS EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT UNTIL AROUND SUNSET. INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 282230 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST TUE APR 28 2009 AZZ106-107-109>117-139-140-290200- /O.CON.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 330 PM MST TUE APR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A DRY LOW PRESSURE DISTURBANCE MOVING THROUGH THE GREAT BASIN TODAY WILL CONTINUE TO BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH TO MUCH OF NORTHEASTERN ARIZONA THIS EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT UNTIL AROUND SUNSET. INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 290204 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 704 PM MST TUE APR 28 2009 AZZ106-107-109>117-139-140-290315- /O.EXP.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 704 PM MST TUE APR 28 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE TREND OF INCREASING HUMIDITIES AND DECREASING WIND SPEEDS IS EXPECTED TO CONTINUE ACROSS THE WARNING AREA AFTER SUNSET TONIGHT. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE EFFECTIVE AT 7 PM MST. DRY AIR IS EXPECTED TO REMAIN OVER THE DISTRICT THROUGH AT LEAST THURSDAY...WITH SOUTHWEST WINDS OF 15 TO 25 MPH EACH AFTERNOON. THIS MAY CREATE ISOLATED AND BRIEF RED FLAG CONDITIONS OVER PORTIONS OF THE DISTRICT EACH DAY...HOWEVER...WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:30 AM MST, 55 minutes earlier.
Area forecast discussion, Apr 28, 3:30 AM MST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST TUE APR 28 2009 .SYNOPSIS...AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL BRING WINDY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. FOR THE REMAINDER OF THE WEEK EXPECT...ABOVE NORMAL TEMPERATURES WITH BREEZY AFTERNOON WINDS. OVER THE WEEKEND...ANOTHER LOW PRESSURE TROUGH WILL APPROACH THE REGION WITH ANOTHER POSSIBLE ROUND OF WINDY CONDITIONS LATE SATURDAY INTO SUNDAY. && .DISCUSSION...A LONGWAVE TROUGH IN THE WESTERN STATES WILL HELP KEEP BREEZY TO WINDY CONDITIONS OVER THE REGION THROUGH THE WEEK. WINDY CONDITIONS CAN BE EXPECTED WITH THE PASSAGE OF SHORTWAVE TROUGHS MOVING THROUGH THE LONGWAVE TROUGH POSITION. FOR TODAY A SHORTWAVE TROUGH WILL BRING WINDY CONDITIONS BACK TO NORTHERN ARIZONA. THERE WILL BE BOTH A WIND ADVISORY AND RED FLAG WARNING IN EFFECT TODAY WITH THE RED FLAG WARNING IN EFFECT THROUGH 01Z AND THE WIND ADVISORY THROUGH 02Z WEDNESDAY. GOING INTO THE WEEKEND...BOTH THE ECMWF AND GFS BOTH INDICATE A LOW PRESSURE TROUGH WILL ENTER ARIZONA LATE ON SATURDAY. CURRENT MODEL GUIDANCE SUGGEST THAT THERE COULD BE A LITTLE MORE SUBTROPICAL MOISTURE OUT A HEAD OF THIS SYSTEM. SOUTHWEST WINDS WILL INCREASE ONCE AGAIN LATE SATURDAY AND SUNDAY WITH THE PASSAGE OF THE TROUGH. HIGH TEMPERATURES THIS WEEK WILL RUN ABOVE SEASONAL AVERAGES WITH THE WARMEST DAY FOR THIS WEEK OCCURRING ON FRIDAY AS A BRIEF RIDGE OF HIGH PRESSURE PASSES THROUGH THE SOUTHWEST STATES. TEMPERATURES ARE FORECAST TO COOL BACK DOWN TO NEAR SEASONAL AVERAGES THIS WEEKEND. && .AVIATION...FOR THE 12Z PACKAGE...TODAY A COLD FRONT WILL MOVE THROUGH THE GREAT BASIN. AFT 18Z...SW WINDS OF 15 TO 25 KTS WITH GUSTS OF 30 TO 40 KTS ARE EXPECTED. FASTEST WINDS WILL BE ALONG AND NORTH OF THE MOGOLLON RIM WHERE PATCHY BLOWING DUST MAY OCCUR. LOOK FOR SCT CLOUDS WITH BASES AT OR ABV 18,000 FT MSL FOR THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF NORTHERN ARIZONA. SEE PHXRFWFGZ FOR DETAILS. A COLD FRONT IS MOVING THROUGH THE GREAT BASIN AND WILL PRODUCE WINDY CONDITIONS ACROSS NORTHERN ARIZONA. DRY AIR IS IN PLACE AND IS EXPECTED TO REMAIN THROUGH WEDNESDAY. LOOK FOR WINDS TO DECREASE AFTER SUNSET TODAY. ON WEDNESDAY LOOK FOR WARMER TEMPERATURES AND LESS WIND. .THURSDAY THROUGH SATURDAY...FAIR AND WARM WEATHER IS EXPECTED THURSDAY AND FRIDAY AS A WEAK RIDGE PASSES OVERHEAD. MINIMUM HUMIDITIES SHOULD BE IN THE 7 TO 15 PERCENT RANGE. FRIDAY NIGHT AND SATURDAY...FORECAST MODELS ARE SHOWINGS A LOW PRESSURE SYSTEM APPROACHING FROM THE PACIFIC. LOOK FOR INCREASING CLOUDS AND HUMIDITIES AND A SLIGHT CHANCE OF SHOWERS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 8 PM FOR AZZ004>007-009>017-039>040. RED FLAG WARNING FROM NOON UNTIL 7 PM MST FOR AZ FIRE ZONES 104>107-109>117-139-140. && PUBLIC.....................TC AVIATION/FIRE WEATHER......DL/AL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 27, 2:47 PM MST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST MON APR 27 2009 AZZ004>017-038>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 247 PM MST MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING UPPER LEVEL TROUGH WILL BRING WINDY CONDITIONS TO NORTHERN ARIZONA ON TUESDAY. A WIND ADVISORY HAS BEEN ISSUED FROM 11 AM TO 8 PM MST FOR SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH TUESDAY AFTERNOON AND EVENING. SEE PHXNPWFGZ FOR MORE DETAILS. IN ADDITION TO THE STRONG WINDS...BLOWING DUST IS ALSO POSSIBLE ALONG AREA ROADWAYS...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE TUESDAY...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS NORTH OF THE MOGOLLON RIM.
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.